Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 5, 2011, 8:25 AM CST for Duval County, Jim Wells County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2011, 8:25 AM CST (14:25 UTC)
- Expired
- Mar 5, 2011, 9:00 AM CST
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS54 KCRP 051425 SVRCRP TXC131-249-051500- /O.NEW.KCRP.SV.W.0008.110305T1425Z-110305T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 AM CST SAT MAR 5 2011 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DUVAL COUNTY IN SOUTH TEXAS CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS * UNTIL 900 AM CST * AT 821 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF ROSITA...OR NEAR FREER...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... ROSITA... SAN DIEGO... SAN JOSE... PALITO BLANCO... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2798 9798 2754 9814 2769 9875 2804 9845 TIME...MOT...LOC 1425Z 301DEG 40KT 2786 9849 $$
1 follow-up statement
576 WWUS54 KCRP 051440 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 840 AM CST SAT MAR 5 2011 TXC131-249-051500- /O.CON.KCRP.SV.W.0008.000000T0000Z-110305T1500Z/ DUVAL-JIM WELLS- 840 AM CST SAT MAR 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST FOR CENTRAL JIM WELLS AND NORTHERN DUVAL COUNTIES... AT 836 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSITA...OR 9 MILES WEST OF SAN DIEGO...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... SAN DIEGO... SAN JOSE... LAKE ALICE... PALITO BLANCO... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2798 9798 2754 9814 2769 9875 2804 9845 TIME...MOT...LOC 1440Z 301DEG 40KT 2777 9833 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:24 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 5, 5:24 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CST SAT MAR 5 2011
.SHORT TERM (TODAY THROUGH SUNDAY)...AS OF 11Z THE COLD FRONT WAS
ALONG A SAT-CLL LINE AND WAS ACCELERATING SWD GIVEN THE WIDESPREAD
3-5 MB PRESSURE RISES BEHIND IT. AREA RADARS CONTINUED TO INDICATE
A BLOSSOMING OF PCPN ALONG AND IN ADVANCE OF THE FRONT. THIS WAS
DUE TO A BROAD CONVERGENCE AND INCREASING SYNOPTIC SCALE FORCING.
THE FORCING WAS BEING TRIGGERED BY A POTENT S/WV CURRENTLY DIGGING
SEWD ACROSS WEST TX. THIS S/WV WL CLIP OUR CWA LATE THIS MORNING
AND EARLY THIS AFTN BEFORE EXITING ACROSS SE TX AND LOUISIANA BY
LATE AFTN. THE BEST FORCING WL EXIST OVER THE WATERS AS ALL THE
MODELS INDICATE A STRONG DIFLUENT SIGNATURE IN THIS AREA. DYNAMICS
WL BE MODEST ACROSS THE LAND AREAS AND THE MOISTURE DEPTH IS
EXPECTED TO DEEPEN THROUGH THE MORNING HOURS. SO WL DISCOUNT THE
CURRENT MOS POPS WHICH FOR SOME REASON ARE DRIER THAN THE PRIOR
RUNS. WL GO WITH LKLY/CAT POPS ACROSS THE COASTAL COUNTIES AND
WATERS WITH CHC POPS ELSEWHERE. WL ALSO MENTION THUNDER AS THE CAP
IS EXPECTED TO WEAKEN AND RESULTING CAPES WL TOP OUT AROUND 1200
J/KG. MAY SEE ONE OR TWO STRONG STORMS GIVEN THE STEEP MID LVL
LAPSE RATES AND DRY IN THE MID LVLS. ANOTHER ISSUE TO CONTEND WITH WL
BE THE WINDS BEHIND THE FRONT. WINDS WL GUST UP TO 35 MPH BEHIND
THE FRONT WITH A FEW LOCATIONS APPROACHING 40 MPH. FROM THE LATE
MORNING THROUGH EARLY AFTN...IT WL BE CLOSE TO WIND ADVY
CONDITIONS BUT OVERALL EXPECT MOST AREAS TO BE JUST SHY OF
CRITERIA. WINDS SHOULD QUICKLY DIMINISH BY EARLY EVENING AS BOTH
THE GRADIENT WEAKENS AND THE DECOUPLING PROCESS BEGINS. A COOLER
THAN NORMAL AND VERY DRY FCST WL THEN PREVAIL THROUGH THE
REMAINDER OF THE WEEKEND AS RIDGING BOTH ALOFT AND AT THE SFC OCCURS.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...THE EXTENDED BEGINS WITH
HIGH PRESSURE SHIFTING EAST ALLOWING ONSHORE FLOW TO RESUME. MODELS
CONTINUE TO SHOW ANOTHER TROUGH MOVING EAST OVER THE ROCKIES WITH
THE DEVELOPMENT OF ANOTHER SURFACE LOW PRESSURE SYSTEM JUST NORTH OF
THE PANHANDLE. THE GFS/ECMWF HAVE SLACKED ON THE STRENGTH OF THIS
SYSTEM ONLY SLIGHTLY HOWEVER...WILL CONTINUE TO EXPECT SURFACE WINDS
TO BECOME MODERATE TO STRONG. STRONG SOUTHERLY MID LEVEL FLOW WILL
AIDE IN WARMER TEMPERATURES FOR MONDAY AND TUESDAY...AS WELL AS AIDE
IN THE DEVELOPMENT OF STRONG CAPPING OVER THE AREA. THE ASSOCIATED
COLD FRONT WITH THE LOW IS EXPECTED TO MOVE THROUGH THE NORTHERN CWA
AFTER 06Z WEDNESDAY...THEN EXIT THE COAST AFTER 12Z. PLENTY OF
MOISTURE WILL BE AROUND WITH PWATS AHEAD OF THE FRONT REACHING OVER
1 INCH. AS THE FRONT MOVES SOUTH...WILL EXPECT TO SEE SCATTERED
SHOWERS BELOW THE CAP. HOWEVER...WITH STEEP LAPSE RATES ABOVE THE
CAP...ISOLATED THUNDERSTORMS COULD NOT BE RULED OUT AS THE FRONT
MOVES THROUGH...ESPECIALLY OVER THE EASTERN CWA AND OVER THE GULF
WATERS. PRESSURE RISES BEHIND THE FRONT WILL THEN ALLOW WINDS TO
STRENGTHEN FOR A SHORT WHILE BEHIND THE FRONT. WITH EXTREMELY DRY
AIR FILTERING IN...EXPECTING CONDITIONS TO REACH RED FLAG CRITERIA.
HIGHER PRESSURE WILL THEN TAKE OVER WITH WINDS WEAKENING LATE
WEDNESDAY EVENING. OVERNIGHT TEMPERATURES WILL BE COOLER IN THE LOW
TO MID 40S...WITH HIGHS IN THE MID 70S. THE HIGH WILL THEN BEGIN TO
SHIFT EAST BY FRIDAY MORNING ALLOWING A WARMING TREND FOR THE
WEEKEND.
&&
.AVIATION...WIDESPREAD IFR CONDITIONS WL PREVAIL EARLY THIS
MORNING. ONCE THE COLD FRONT PUSHES THROUGH SOUTH TX...CONDITIONS
WL TRANSITION QUICKLY TO MVFR CONDITIONS. THE FRONT IS EXPECTED TO
CLEAR THE TAF SITES BETWEEN 13Z AND 15Z. SCATTERED TO NUMEROUS
AREAS OF PCPN WITH EMBEDDED THUNDERSTORMS ARE EXPECTED IN ADVANCE
OF THE FRONT. THE RAIN CHANCES WL END BY 18Z IN MOST AREAS.
STRONG NORTH WINDS UP TO 30 TO 35 KT WL OCCUR FROM THE TIME OF
FRONTAL PASSAGE THROUGH AT LEAST 20Z. WINDS WL QUICKLY DIMINISH BY
00Z.
&&
.MARINE...WL HOIST A SMALL CRAFT ADVY FOR THE ENTIRE AREA DUE TO
THE FRONT PUSHING THROUGH LATER THIS MORNING. EXPECT WINDS TO
GUST UP TO GALE FORCE DURING THE AFTERNOON HOURS WITH SEAS
REACHING AS HIGH AS 9 FT. WINDS AND SEAS WL SLOWLY WEAKEN TNT AND
SUNDAY AS HIGH PRESSURE WEAKENS AND SLOWLY MOVES EAST.
&&
.FIRE WEATHER...GUSTY NORTH WINDS AND CRITICALLY LOW HUMIDITIES WL
PRODUCE RED FLAG WARNING CONDITIONS ACROSS THE WESTERN BRUSH
COUNTRY (LA SALLE AND WEBB COUNTIES) THIS AFTN. BORDERLINE RED FLAG
CONDITIONS WL BE POSSIBLE ACROSS THE REMAINDER OF THE BRUSH
COUNTRY THIS AFTN. THERE MAY BE AN HOUR OR TWO ACROSS THESE
COUNTIES WHERE RED FLAG CONDITIONS EXIST. IT WL NOT LAST FOR MORE
THAN TWO HOURS SINCE THE WINDS WL BEGIN TO WEAKEN AS THE
HUMIDITIES FALL BELOW 30 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 42 68 50 73 / 60 0 0 0 10
VICTORIA 70 37 66 45 71 / 70 0 0 0 10
LAREDO 77 45 76 54 82 / 30 0 0 0 10
ALICE 74 39 71 48 78 / 50 0 0 0 10
ROCKPORT 71 45 65 53 70 / 70 0 0 0 10
COTULLA 73 36 74 46 80 / 20 0 0 0 10
KINGSVILLE 74 40 70 49 76 / 60 0 0 0 10
NAVY CORPUS 72 48 66 55 70 / 60 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 AM CST SUNDAY
FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
MB/80...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Mar 5, 6:05 AM CST, 2 hours 20 minutes before
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
In the hours before
Special weather statement, Mar 5, 6:49 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 AM CST SAT MAR 5 2011 TXZ229-051330- LA SALLE- 649 AM CST SAT MAR 5 2011 ...A STRONG THUNDERSTORM WILL AFFECT LA SALLE COUNTY BY 700 AM CST... AT 646 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CATARINA...OR 11 MILES SOUTH OF BIG WELLS...MOVING EAST AT 45 MPH. THIS STORM WILL AFFECT MOST OF LA SALLE COUNTY. SMALL HAIL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Mar 5, 8:00 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 800 AM CST SAT MAR 5 2011 TXZ229-230-239-240-051445- DUVAL-LA SALLE-MCMULLEN-WEBB- 800 AM CST SAT MAR 5 2011 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 755 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF FORT EWELL SITE...OR 16 MILES NORTHWEST OF FREER...MOVING SOUTHEAST AT 45 MPH. PEOPLE IN EASTERN WEBB...NORTHERN DUVAL...SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES...INCLUDING THE CITIES OF FREER AND ROSITA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:11 AM CST | Small Craft Advisory | CRP | 29 hr | |
| Mar 5, 5:41 AM CST | Red Flag Warning | CRP | Duval, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 3 more | 11 hr |
| Mar 5, 6:58 AM CST | Severe Thunderstorm Warning | CRP | La Salle | 62 min |
| Mar 5, 9:03 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 42 min |
| Mar 5, 9:09 AM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 5, 9:19 AM CST | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 56 min |
| Mar 5, 10:10 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.